zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
A discrete time version for models of population dynamics in the presence of an infection. (English) Zbl 1131.92054
Summary: We present a set of difference equations which represents the discrete counterpart of a large class of continuous models concerning the dynamics of an infection in an organism or in a host population. The limiting behavior of the discrete model is studied and a threshold parameter playing the role of the basic reproduction number is derived.

MSC:
92D30Epidemiology
92D25Population dynamics (general)
39A12Discrete version of topics in analysis
39A11Stability of difference equations (MSC2000)
WorldCat.org
Full Text: DOI
References:
[1] L.J.S. Allen, Some discrete-time SI, SIR and SIS epidemic models, Math. Biosci. (1994) 83 -- 105. · Zbl 0807.92022
[2] Callaway, D. C.; Perelson, A. S.: HIV-1 infection and low steady state viral loads. Bull. math. Biol. 64, 29-64 (2002)
[3] Crisci, M. R.; Kolmanovskii, V. B.; Russo, E.; Vecchio, A.: Boundedness of discrete Volterra equations. J. math. Anal. appl. 211, 106-130 (1997) · Zbl 0882.65134
[4] Diekmann, O.; Heesterbeek, J. A. P.: Mathematical epidemiology of infections disease, model building, analysis and interpretation. (2000) · Zbl 0997.92505
[5] Diekmann, O.; Heesterbeek, J. A. P.; Metz, J. A. J.: On the definition and computation of the basic reproduction ratio R0 in models for infections diseases in heterogeneous populations. J. math. Biol. 28, 365-382 (1998) · Zbl 0726.92018
[6] Elaydi, S. N.: An introduction to difference equations. (1996) · Zbl 0840.39002
[7] Grossman, Z.; Feinberg, M.; Kuznetsov, V.; Dimitrov, D.; Paul, W.: HIV infection: how effective is drug combination treatment?. Immunology today 19, 528-532 (1998)
[8] Guardiola, J.; Vecchio, A.: The basic reproduction number for infection dynamics models and the global stability of stationary points. WSEAS trans. Biol. biomed. 2, No. 3 (2005)
[9] Hairer, E.; Lubich, Ch.: On the stability of Volterra Runge -- Kutta methods. SIAM J. Numer. anal. 21, 123-133 (1984) · Zbl 0532.65086
[10] Hethcote, H. W.: The mathematics of infections diseases. SIAM rev. 42, 599-653 (2000) · Zbl 0993.92033
[11] G. Izzo, A. Vecchio, A discrete time version for models of population dynamics in the presence of an infection, IAC Technical Report 298/05, 2005.
[12] Liu, P.; Cui, X.: A discrete model of competition. Math. comput. Simulation 49, 1-12 (1999) · Zbl 0928.39006
[13] Mickens, R. E.: Nonstandard finite difference schemes for differential equations. J. differential equations appl. 8, 823-847 (2002) · Zbl 1010.65032
[14] Mickens, R. E.: A nonstandard finite-difference scheme for Lotka -- Volterra system. Appl. numer. Math. 45, 309-314 (2003) · Zbl 1025.65047
[15] Ramani, A.; Carstea, A. S.; Willox, R.; Grammaticos, B.: Oscillating epidemic: a discrete-time model. Physica A 333, 278-292 (2004)
[16] A. Vecchio, On the convergence of certain discrete models to their continuous counterpart, IAC Technical Report 299/05, 2005.
[17] Wang, L.; Li, M. Y.; Kirschner, D.: Mathematical analysis of the global dynamics of a model for HTLV-1 infection and ATL progression. Math. biosci. 179, 207-217 (2002) · Zbl 1008.92026